Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 37, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 30, 2017, 8:03 AM CDT for 6 counties in Texas. It was in force for 12 hr. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2017, 8:03 AM CDT (13:03 UTC)
- Expired
- Aug 30, 2017, 8:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Angelina County, TX, Nacogdoches County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 115 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 1:05 PM CDT | FLASH FLOOD | Hemphill, TX | ARNOLD AND BARBARA STREETS CLOSED DUE TO HIGH WATER. |
| Aug 30, 1:05 PM CDT | FLASH FLOOD | Hemphill, TX | ARNOLD AND BARBARA STREETS CLOSED DUE TO HIGH WATER. |
| Aug 30, 1:11 PM CDT | FLASH FLOOD | Pineland, TX | TIMBERLAND DRIVE, MAPLE STREET, AND YOUPON STREETS CLOSED DUE TO HIGH WATER. |
| Aug 30, 1:12 PM CDT | FLASH FLOOD | San Augustine, TX | WATER OVER HIGHWAY 83, HARVEY CREEK, FM 1751 NEAR SAN AUGUSTINE. |
| Aug 30, 2:01 PM CDT | FLASH FLOOD | 5 Nne Hemphill, TX | DAVIDSON ROAD IMPASSABLE, ROAD WASHED OUT, CR 2426 IS BACK OPEN PER SABINE COUNTY SHERIFF'S OFFICE FACEBOOK POST. |
| Aug 30, 3:09 PM CDT | FLASH FLOOD | 5 Ne Pineland, TX | HIGHWAY 83 BETWEEN HEMPHILL AND PINELAND IS CLOSED PER SABINE COUNTY REPORTER FACEBOOK POST. |
| Aug 30, 4:38 PM CDT | FLASH FLOOD | 1 Wnw Lufkin, TX | FM 3150 AT JACK CREEK CLOSED DUE TO HIGH WATER. |
| Aug 30, 4:38 PM CDT | FLASH FLOOD | 1 Wnw Lufkin, TX | FM 3150 AT JACK CREEK CLOSED DUE TO HIGH WATER. UPDATE 7:42 PM, ROAD WASHED OUT CLOSED, BARRICATED. |
| Aug 30, 7:12 PM CDT | FLASH FLOOD | Lufkin, TX | TXDOT LFK REPORTS FM 3150 IN LUFKIN CLOSED DUE TO A WASH OUT. TXDOT FACEBOOK POST. |
| Aug 30, 7:42 PM CDT | FLASH FLOOD | 11 Nne Bronson, TX | STATE HIGHWAY 21 AT MADDUX CREEK BRIDGE WATER OVER ROAD NEAR FM 330 AND FM 3448, KTRE POST. |
| Aug 30, 7:42 PM CDT | FLASH FLOOD | 12 Se Hemphill, TX | SHERIFF'S OFFICE REPORTED WATER OVER ROAD ON WILLOW OAK ROAD IN HEMPHILL, KTRE POST. |
| Aug 30, 7:42 PM CDT | FLASH FLOOD | 12 Se Hemphill, TX | STATE HIGHWAY 87 NEAR FM 3315 IN FAIRMOUNT IS CLOSED DUE TO HIGH WATER, KTRE POST. |
| Aug 30, 7:42 PM CDT | FLASH FLOOD | 1 N Pineland, TX | FM 83 IN PINELAND BETWEEN FM 1 AND US 96 FLOODED, KTRE POST. |
| Aug 30, 7:42 PM CDT | FLASH FLOOD | 2 Nw Burke, TX | RYAN'S CHAPEL ROAD UNDER WATER (FM 2497) KTRE FACEBOOK LINK. |
| Aug 30, 7:42 PM CDT | FLASH FLOOD | 2 Ssw Zavalla, TX | ONE LANE OF US HWY 69 FLOODED NEAR HUBERT CRYER ROAD SOUTH OF ZAVALLA. |
| Aug 30, 7:42 PM CDT | FLASH FLOOD | 3 Ssw Bronson, TX | SECTION OF FM 2866 IMPASSIBLE, KTRE POST. |
| Aug 30, 7:42 PM CDT | FLASH FLOOD | 4 Ese Bronson, TX | FM 2024 COVERED BY WATER IN SEVERAL LOCATIONS. KTRE POST. |
| Aug 30, 7:43 PM CDT | FLASH FLOOD | 2 Nne Hudson, TX | FM 3150 WASHED OUT KTRE FACEBOOK POST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this flash flood warning; the first came 302 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 1.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517
WGUS54 KSHV 301303
FFWSHV
TXC005-347-401-403-405-419-301900-
/O.NEW.KSHV.FF.W.0037.170830T1303Z-170830T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
803 AM CDT WED AUG 30 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Southeastern Rusk County in northeastern Texas...
Nacogdoches County in eastern Texas...
Shelby County in eastern Texas...
Angelina County in eastern Texas...
San Augustine County in eastern Texas...
Sabine County in eastern Texas...
* Until 200 PM CDT
* At 803 AM CDT, Doppler radar indicated heavy rain across the warned
area. Flash flooding is expected to begin shortly.
Additional rainfall amounts of one to two are possible in the warned
area through the morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3115 9485 3128 9488 3143 9499 3153 9487
3156 9490 3169 9481 3198 9414 3198 9401
3177 9382 3170 9380 3160 9384 3153 9380
3151 9371 3147 9375 3137 9364 3131 9369
3127 9362 3118 9360 3116 9391 3103 9447
$$
051 follow-up statement
472
WGUS54 KSHV 301847
FFWSHV
TXC005-347-401-403-405-419-310100-
/O.EXT.KSHV.FF.W.0037.000000T0000Z-170831T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
147 PM CDT WED AUG 30 2017
The National Weather Service in Shreveport has extended the
* Flash Flood Warning for...
Southeastern Rusk County in northeastern Texas...
Nacogdoches County in eastern Texas...
Shelby County in eastern Texas...
Angelina County in eastern Texas...
San Augustine County in eastern Texas...
Sabine County in eastern Texas...
* Until 800 PM CDT Wednesday
* At 146 PM CDT, Doppler radar indicated heavy rain across the warned
area. Flash flooding is already occurring.
Additional rainfall amounts of two to three inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3115 9485 3128 9488 3143 9499 3153 9487
3156 9490 3169 9481 3198 9414 3198 9401
3177 9382 3170 9380 3160 9384 3153 9380
3151 9371 3147 9375 3137 9364 3131 9369
3127 9362 3118 9360 3116 9391 3103 9447
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 7:49 AM CDT, 14 minutes earlier.
Area forecast discussion, Aug 30, 7:49 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
749 AM CDT Wed Aug 30 2017
.AVIATION...
For the 30/12Z terminal forecast will prevail most of the sites
with IFR/MVFR through much of the forecast period due to the
remnants of Tropical Storm Harvey producing spiral bands of rain
and embedded with a few isolated thunderstorms across the area.
Some of the sites over East Texas and into Southwest Arkansas may
see more brief periods of VFR, but expect the lower flight
categories. Surface winds will be East to Northeast 12-16 knots
with higher gusts to 30 knots. As the remnants of Harvey move
across Central Louisiana the winds over the Northwest sections of
the Four State Region will become Northerly.
&&
.PREV DISCUSSION... /issued 506 AM CDT Wed Aug 30 2017/
DISCUSSION...
T.S Harvey now just movg onshore near Sabine Pass for the third
time, and will track newd across central LA today, and into ne LA
this eve. Although most of the cwa will lie to the west of this
more eastward track, unusually large swath of wraparound moisture
will result in excess rain to the west of the track. Wind
gradients have also tightened up west of this track as well. Thus,
a LWA has been issued for se two thirds of cwa for this aftn and
eve, in addition to ongoing FFA already in place thru Thu aftn.
Too early to trim back or expire this FFA prematurely, although
with the more eastward shift of Harvey track, expect that this may
become the case in next fcst package or two. As Harvey weakens to
a T.D by the time it reaches near cwa, proximity to portions of
northern LA may result in winds gusts of 35 to 40 mph. A mostly
dry holiday wknd in store as Harvey remnants move out of area and
towards TN river valley. Daytime highs either side of 90 degrees
expected this wknd. Increasing nw flow aloft with stg building
ridge over western states will bring about isold to sct convection
by Labor Day Monday and through middle of next week until deep
upper trough moves across area. This pattern will keep temps in
check and likely back into the 80s again for next week./07/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 71 83 70 / 90 90 40 20
MLU 79 72 80 70 / 100 90 70 30
DEQ 83 70 85 67 / 40 40 30 20
TXK 79 70 83 68 / 60 60 30 20
ELD 77 71 79 68 / 90 90 60 30
TYR 80 69 86 69 / 60 60 10 10
GGG 78 70 84 69 / 80 60 20 10
LFK 77 70 86 71 / 100 80 40 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 1 PM this afternoon to 1 AM CDT Thursday
for ARZ070>073.
LA...Lake Wind Advisory from 1 PM this afternoon to 1 AM CDT Thursday
for LAZ001>006-010>014-017>022.
Flash Flood Watch through Thursday evening for LAZ001>006-
010>014-017>022.
OK...None.
TX...Lake Wind Advisory from 1 PM this afternoon to 1 AM CDT Thursday
for TXZ112-125-126-137-138-149>153-165>167.
Flash Flood Watch through Thursday evening for TXZ151>153-
165>167.
&&
06/07Hazardous weather outlook, Aug 30, 5:52 AM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 552 AM CDT Wed Aug 30 2017 LAZ001>006-010>014-017>022-TXZ151>153-165>167-311100- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 552 AM CDT Wed Aug 30 2017 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Areas of moderate to intermittently heavy rainfall will increase northward across the area today as Tropical Storm Harvey making landfall moves northeast into central Louisiana this afternoon. With average rainfall amounts expected of 3 to 6 inches through the overnight, expect any flooding to be sporadic and minor. Expecting winds to gust to 35 to 40 mph at times as well this afternoon and this evening. Also, this still remains a threat of brief and isolated tornadoes associated with the spiral bands of heavy rain associated with the remnants of the Tropical Storm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Ongoing rainfall is expected Thursday morning. However, this rainfall will taper off later in the day, with mostly dry weather for the Labor Day Holiday Weekend, although areas of high water remain possible at a few locations through at least Thursday. Scattered showers and thunderstorms will return to the area by early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may possibly be required at a few locations this afternoon and evening. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 136>138-149-150-311100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- 552 AM CDT Wed Aug 30 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Areas of light to occasionally heavy rain can be expected today and tonight. However, flooding and strong storms does not appear to be a significant threat at this time for this area, associated with the landfalling Tropical Storm Harvey. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rainfall will taper off during the day Thursday. Mostly dry weather expected for the Labor Day Holiday Weekend with scattered showers and thunderstorms returning to the area by early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters is not anticipated through tonight. 07
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:44 PM CDT | Areal Flood Warning | SHV | Angelina | 12 hr |
| Aug 29, 10:06 PM CDT | Lake Wind Advisory | SHV | Angelina, Cass, Cherokee, Gregg, Harrison, Marion and 7 more | 27 hr |
| Aug 30, 4:20 AM CDT | Areal Flood Advisory | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.